Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What care should be taken for weakness and swallowing difficulty caused after chemotherapy?

I have been diagnosed as having cirrhosis and liver cancer. Most of the cancer lesions were treated with direct chemotherapy which has reduced most of the larger lesions but left me exhausted and profoundly weak. Initially I had acites which led to esophageal varices. Abdominal fluid was drained and the portal hypertension seems to have leveled off. Blood ammonia levels are high requiring lactulose. No visual jaundice yet although bilirubin levels are twice normal. I have become too weak to stand and can no longer feed myself due to profound weakness in my hands. I also have trouble swallowing and frequently regurgitate medicines and the soup my caretaker is feeding me. What might be causing my difficulty with eating?
Tue, 12 Mar 2019
Report Abuse
For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My Mom is 83 yrs. old - she has been dealing with breast cancer for the last 5 years - and has been taken chemotherapy the last 5 years - starting with IV s and then has went to the Chemotherapy Pill/ Orally. And just within the last 2 weeks if not able to WALK. She currently is in a local nursing home, doing some PT. She had taken a fall probably about 2 months ago, and at that time had scans to make sure her that no major damage was done for the most, beside her having compressed/fractured spine issue. Since then her neurosurgeon has done a MRI - not finding anything at the time, but saying that her issue with her legs are neuropathy related to the Chemotherapy she has taken. Now they would like to do another MRI, because they have found a spot where maybe it s a the Thoracic Spine. If they would happen to find this issue with her back, what could they do for her? She is still in PT working on getting her legs stronger, but still can t walk without assistance from 2 people. Just wondering if this is worth putting her through another MRI?? Hopefully you can follow this some.... Thanks Maureen

doctor1 MD

Hello doctor, my mother underwent 8 cycles of chemo for colon cancer.After chemo, her alkaline phosphatase was 252 u/l.After 1 month it increased to 710 u/l. Now she is having pain on her hands and little difficulty while bending her hands to backward. Please explain

doctor1 MD

My Mom has been diagnosed with cancerous uterine tumor (she is almost 80). She has not yet started chemotherapy and will have MRI Monday to determine size. It is pressing on her rectum and bladder and she has recently in the past few days started to have some vaginal bleeding. She is on a number of drugs for other conditions - amlodipine 10mg for elevated BP, gabapentin for nerve damage following lower spinal surgery (wrong size pin used resulting in additional surgery but pin was pressing on her spinal column until additional sx). Question is if there are any drugs she should be avoiding prior to chemo that may cause the tumor to increase in size, etc. I believe she also had a small stroke last Weds. and has not sought treatment - she had an episode which caused slurred speech and although doing better, she is still having a hard time finding the right words which is very unusual for her, and is very weak. I arrived here last evening and she refuses to let me seek medical consultation for her until we get to hospital for MRI. Thank you.